Advertisement

Arithmetic of semigroups of series in multiplicative systems

  • I. P. Il’inskaya
Article
  • 28 Downloads

We study the arithmetic of a semigroup \(\mathcal{M}_{\mathcal{P}}\) of functions with operation of multiplication representable in the form \( f(x) = \sum\nolimits_{n = 0}^\infty {{a_n}{\chi_n}(x)\quad \left( {{a_n} \ge 0,\sum\nolimits_{n = 0}^\infty {{a_n} = 1} } \right)} \), where \( \left\{ {{\chi_n}} \right\}_{n = 0}^\infty \) is a system of multiplicative functions that are generalizations of the classical Walsh functions. For the semigroup \(\mathcal{M}_{\mathcal{P}}\), analogs of the well-known Khinchin theorems related to the arithmetic of a semigroup of probability measures in R n are true. We describe the class \(I_0(\mathcal{M}_{\mathcal{P}})\) of functions without indivisible or nondegenerate idempotent divisors and construct a class of indecomposable functions that is dense in \(\mathcal{M}_{\mathcal{P}}\) in the topology of uniform convergence.

Keywords

Probability Measure Multiplicative Function Compact Abelian Group Walsh Function Multiplicative System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Yu. V. Linnik and I. V. Ostrovskii, Decomposition of Random Variables and Vectors, American Mathematical Society, Providence, RI (1977).zbMATHGoogle Scholar
  2. 2.
    K. R. Parthasarathy, Probability Measures on Metric Spaces, Academic Press, New York (1967).zbMATHGoogle Scholar
  3. 3.
    G. M. Fel’dman, Arithmetic of Probability Distributions and Characterization Problems on Abelian Groups [in Russian], Naukova Dumka, Kiev (1990).zbMATHGoogle Scholar
  4. 3.
    I. V. Ostrovskii, “Arithmetic of probability distributions,” Teor. Ver. Primen., 31, Issue 1, 3-30 (1986).MathSciNetGoogle Scholar
  5. 5.
    B. I. Golubov, A. V. Efimov, and V. A. Skvortsov, Series and Walsh Transformations [in Russian], Nauka, Moscow (1987).Google Scholar
  6. 6.
    I. P. Il’inskaya, “The arithmetic of semigroup of series of Walsh functions,” J. Austr. Math. Soc., 68, 365-378 (2000).CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    E. Hewitt and K. A. Ross, Abstract Harmonic Analysis, Springer, Berlin (1994).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2009

Authors and Affiliations

  • I. P. Il’inskaya
    • 1
  1. 1.Kharkov National UniversityKharkovUkraine

Personalised recommendations